It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

Stopped Prozac but Still Have Tremors?


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 03-29-2012, 09:43 AM   #1
hmu07
Newbie
(female)
 
Join Date: Mar 2012
Location: Boston, MA
Posts: 2
hmu07 HB User
Stopped Prozac but Still Have Tremors?

I was on Prozac for approximately a year, went from 10 mg to 20 to 40, then stopped about 2 months ago. While I was on it I got the occasional muscle twitch or tremor then about 6 months ago I started experiencing lip twitching. Since I've stopped the medication the tremors are decreasing but it's taking a while. I noticed that the last couple of days I've been twitching more and I'm getting a little worried. I'm currently not on any medications just Protonix for my stomach issues. Has anyone else experienced this? Does it go away?

I do continue to see my psychiatrist and he has prescribed me Parkinson's meds for the tremors but one actually made it worse and one just didn't agree with me.

I have heard this is relatively common with Prozac but I thought it would go away quicker than this.

Thank you!

 
Sponsors Lightbulb
   
Old 03-30-2012, 02:20 PM   #2
WhenItRains
Veteran
(female)
 
WhenItRains's Avatar
 
Join Date: Apr 2010
Posts: 478
WhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB User
Re: Stopped Prozac but Still Have Tremors?

I have heard a lot of people also had tremors on Prozac. I believe is it even listed as a possible side effect. My mom had it so bad the first two weeks she had to stop taking it.

I was on it for 2 years and the worst of it stopped after my body adjusted,but I still got them every now and then.Also,whenever I have quit any antidepressant,I'm one of those unfortunate people who has withdrawals for months no matter how slow I wean.

It could take a good 4 months for you to feel completely normal again.Prozac has a long half life so it leaves your system very slowly.It takes a long time before it is completely out of your body...

 
Old 04-02-2012, 07:26 AM   #3
hmu07
Newbie
(female)
 
Join Date: Mar 2012
Location: Boston, MA
Posts: 2
hmu07 HB User
Re: Stopped Prozac but Still Have Tremors?

Thank you for your response. I saw my psychiatrist today and he insisted that it takes 2 months for Prozac to come out of your system but I'll give it an additional couple of months.

If it doesn't stop is the next step to see a neurologist?

 
Old 04-02-2012, 01:07 PM   #4
WhenItRains
Veteran
(female)
 
WhenItRains's Avatar
 
Join Date: Apr 2010
Posts: 478
WhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB UserWhenItRains HB User
Re: Stopped Prozac but Still Have Tremors?

Your psychiatrist should have given you something like xanax or kolonapin,
which calms your central nervous system. It also makes you feel more relaxed and helps when going through Prozac withdrawals.

I've taken them for anxiety,and no matter how shaky I'am,they calm me down almost instantly.

If it does continue then it might be a good idea to see a neurologist...
Hoping you feel better soon!

 
Closed Thread




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:14 AM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!